Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 12, 2011, 4:09 PM EDT for Broward County, Florida. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 12, 2011, 4:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 66 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:10 PM EDT | TSTM WND DMG | Sunrise, FL | A SKYWARN SPOTTER REPORTED THAT ESTABLISHED TREES WERE DOWNED ACROSS SUNRISE AND WESTON. NUMEROUS PIECES OF FOLIAGE IN VARYING SIZES FROM SMALL UP TO LARGE PALM FRONDS WERE FOUND IN THE STREETS. PENNY-SIZED HAIL AND WIND SPEEDS ESTIMATED TO BE BETWEEN 58 AND 7 |
| Jun 12, 4:10 PM EDT | TSTM WND GST 60 | Weston, FL | A MEMBER OF THE PUBLIC ESTIMATED WIND GUSTS AROUND 60 MPH NEAR THE INTERSECTION OF INDIAN TRACE AND BONAVENTURE IN WESTON AT 410 PM EDT. |
| Jun 12, 4:10 PM EDT | HAIL 1.75 | Weston, FL | A MEMBER OF THE PUBLIC REPORTED INCREASING HAIL SIZES NEAR THE INTERSECTION OF INDIAN TRACE AND BONAVENTURE IN WESTON. DIME-SIZED HAIL BEGAN AROUND 400 PM EDT AND INCREASED TO GOLF BALL-SIZED HAIL BY 410 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
369 WUUS52 KMFL 122009 SVRMFL FLC011-122045- /O.NEW.KMFL.SV.W.0029.110612T2009Z-110612T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 409 PM EDT SUN JUN 12 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AND CENTRAL METROPOLITAN BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 445 PM EDT * AT 403 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSECTION I-75 AND GRIFFIN ROAD...AND MOVING NORTH AT 15 MPH. * THE STORM WILL AFFECT... DAVIE... SAWGRASS MILLS MALL... SUNRISE... TAMARAC... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS DANGEROUS STORM WILL PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...HAIL UP TO GOLF BALL SIZE...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 2632 8038 2627 8014 2601 8030 2608 8043 TIME...MOT...LOC 2007Z 201DEG 15KT 2609 8035 $$ GREGORIA
3 follow-up statements
092 WWUS52 KMFL 122022 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 422 PM EDT SUN JUN 12 2011 FLC011-122045- /O.CON.KMFL.SV.W.0029.000000T0000Z-110612T2045Z/ BROWARD FL- 422 PM EDT SUN JUN 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL BROWARD COUNTY... AT 416 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM OVER SUNRISE...MOVING NORTH AT 15 MPH. THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL AND STRONG WINDS MEASURED TO 64 MPH. STRONG WINDS TO AROUND 60 MPH ARE STILL LIKELY WITH THIS STORM...ESPECIALLY FROM SAWGRASS MILLS MALL TO DOWNTOWN SUNRISE...WITH QUARTER SIZE HAIL POSSIBLE. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2607 8026 2611 8042 2632 8038 2627 8014 TIME...MOT...LOC 2019Z 201DEG 15KT 2614 8033 $$ GREGORIA
150 WWUS52 KMFL 122034 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 434 PM EDT SUN JUN 12 2011 FLC011-122045- /O.CON.KMFL.SV.W.0029.000000T0000Z-110612T2045Z/ BROWARD FL- 434 PM EDT SUN JUN 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL BROWARD COUNTY... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGEST PORTION OF THIS THUNDERSTORM WAS LOCATED JUST WEST OF THE SAWGRASS EXPRESSWAY AT SUNRISE AND MOVING NORTH AT 15 MPH. STILL...THIS STORM COULD PRODUCE STRONG WINDS UP TO 60 MPH ALONG THE SOUTH TO NORTH SAWGRASS EXPRESSWAY CORRIDOR...AND POSSIBLY HAIL UP TO QUARTER SIZE. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2612 8026 2615 8041 2632 8038 2628 8021 TIME...MOT...LOC 2031Z 201DEG 15KT 2619 8031 $$ GREGORIA
723 WWUS52 KMFL 122043 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 443 PM EDT SUN JUN 12 2011 FLC011-122051- /O.EXP.KMFL.SV.W.0029.000000T0000Z-110612T2045Z/ BROWARD FL- 443 PM EDT SUN JUN 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY WILL EXPIRE AT 445 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 445 PM EDT. THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE...AFFECTING AREAS FROM TAMARAC TO CORAL SPRINGS ALONG THE SAWGRASS EXPRESSWAY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2612 8026 2615 8041 2632 8038 2628 8021 TIME...MOT...LOC 2041Z 201DEG 15KT 2623 8029 $$ GREGORIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:03 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 12, 3:03 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 303 PM EDT SUN JUN 12 2011 .DISCUSSION... A BROAD LOW LEVEL AND SOMEWHAT WEAK TROUGH EXTENDS ACROSS THE FLORIDA STRAITS SOUTHWESTWARD TO NEAR THE YUCATAN PENINSULA. THE LATEST GUIDANCE INDICATES DEEPER LAYERED TROPICAL MOISTURE IN THAT REGION WITH RECENT SATELLITE IMAGERY INDICATING A BAND OF CLOUDS IN THESE AREAS. THE TROUGH LIKELY EXTENDS INTO THE SOUTHERN TIP OF THE SOUTH FLORIDA PENINSULA...WHICH IS WHERE THE CONVECTION BEGAN EARLIER THIS AFTERNOON. CONVECTION CONTINUES ACROSS THE SOUTHERN PART OF THE PENINSULA...AND IS BEGINNING TO GET MORE ORGANIZED IN THE INTERIOR PORTIONS OF COLLIER COUNTY. GUIDANCE CONTINUES TO INDICATE THAT THE DEEPER LAYERED MOISTURE WILL LINGER ACROSS THE STRAITS AND SOUTHERN PENINSULA THIS EVENING AND TONIGHT...SO LEFT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THAT PORTION OF THE CWA THIS EVENING AND OVERNIGHT. THE FACT THAT THERE WILL BE A LINGERING BOUNDARY FROM CURRENT CONVECTION IN THAT AREA COULD ALSO HELP INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS. FOR MONDAY...CURRENT GUIDANCE CONTINUES TO INDICATE A BAND OF TROPICAL MOISTURE LINGERING ACROSS THE FLORIDA STRAITS WITH FORECAST PWATS EXPECTED TO REMAIN AROUND TWO INCHES ACROSS THE REGION. IN ADDITION...THE LINGERING UPPER LEVEL TROUGH THAT IS CURRENTLY ACROSS THE EASTERN GULF AND CENTRAL PART OF THE PENINSULA WILL STILL WEAKLY EXTEND ACROSS SOUTH FLORIDA AS IT MOVES NORTHEASTWARD. WITH THESE FACTORS IN MIND...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AGAIN ON MONDAY AND MONDAY EVENING...MAINLY ACROSS THE PENINSULA WITH GREATEST COVERAGE EXPECTED ACROSS THE INTERIOR REGIONS. BY TUESDAY AND WEDNESDAY...RIDGING WILL START TO TAKE PLACE IN THE UPPER LEVELS AND AVAILABLE MOISTURE WILL START TO DECREASE WITH LATEST GUIDANCE INDICATING CHANCES OF CONVECTION DECREASING...ALTHOUGH CHANCES OF ISOLATED SHOWERS AND THUNDERSTORMS WITH SOME SCATTERED ACTIVITY POSSIBLE. && .MARINE... THE GUIDANCE CONTINUES TO INDICATE THAT SURFACE WINDS ACROSS REGIONAL WATERS ARE FORECAST TO BE AROUND 10 KNOTS OR LESS THROUGH THE FORECAST PERIOD WITH SEAS NEAR 2 FEET OR LESS ACROSS THE GULF AND ATLANTIC WATERS THROUGH THE FORECAST PERIOD. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 90 74 91 / 10 30 10 30 FORT LAUDERDALE 77 90 78 90 / 10 30 10 30 MIAMI 75 91 77 91 / 20 30 10 30 NAPLES 75 88 74 89 / 10 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...60/BD AVIATION/RADAR/FIRE...84/AK
Hazardous weather outlook, Jun 12, 2:03 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT SUN JUN 12 2011 FLZ063-066>075-168-172>174-130815- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 203 PM EDT SUN JUN 12 2011 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING, A FEW STRONG... ...SLIGHT RISK OF MINOR URBAN TYPE FLOODING THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT VISIBILITY: SMOKE FROM A NEARLY EXTINGUISHED WILDFIRE WILL CONTINUE TO AFFECT THE INLAND PORTIONS OF MIAMI-DADE COUNTY. KROME AVENUE REMAINS CLOSED BETWEEN SOUTHWEST 8TH STREET AND HIGHWAY 27. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. A FEW STRONG STORMS ARE EXPECTED, CONTAINING STRONG WIND GUSTS, HAIL AND FREQUENT LIGHTNING STRIKES. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO AROUND 50 MPH. HAIL: A FEW STORMS THIS AFTERNOON AND EARLY EVENING MAY PRODUCE SMALL HAIL UP TO NICKEL SIZE. FLOODING: ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. THIS IN COMBINATION WITH THE SLOW MOTION OF THESE STORMS WILL ALLOW FOR A SLIGHT RISK OF URBAN TYPE FLOODING ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. RIP CURRENTS: WINDS WILL BECOME NORTHEAST AROUND 10 MPH THIS AFTERNOON, RESULTING IN A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, Jun 12, 3:39 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 2 S MIRAMAR 25.95N 80.35W
06/12/2011 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
PEA-SIZED HAIL JUST SOUTH OF THE INTERSECTION OF I-75 AND
THE FLORIDA TURNPIKE. HEAVY RAIN WITH LOW VISIBILITY WAS
ALSO REPORTED.
&&
ROSSLocal storm report, Jun 12, 3:48 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
348 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL W MIRAMAR 25.98N 80.35W
06/12/2011 E1.00 INCH BROWARD FL NWS EMPLOYEE
AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
QUARTER-SIZED HAIL IN MIRAMAR NEAR SW 18TH STREET.
&&
ROSSLocal storm report, Jun 12, 3:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL PEMBROKE PINES 26.01N 80.34W
06/12/2011 E1.00 INCH BROWARD FL NWS EMPLOYEE
AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
QUARTER-SIZED HAIL IN PEMBROKE PINES.
&&
ROSSLocal storm report, Jun 12, 3:54 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND GST PEMBROKE PINES 26.01N 80.34W
06/12/2011 E60.00 MPH BROWARD FL NWS EMPLOYEE
AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
WIND SPEEDS ESTIMATED TO BE GREATER THAN 60 MPH AND
QUARTER-SIZED HAIL.
&&
ROSSLocal storm report, Jun 12, 4:00 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 S SOUTHWEST RANCHES 26.05N 80.33W
06/12/2011 E1.75 INCH BROWARD FL PUBLIC
A MEMBER OF THE PUBLIC REPORTED GOLF BALL-SIZED HAIL NEAR
THE INTERSECTION OF I-75 AND SHERIDAN STREET.
&&
ROSSLocal storm report, Jun 12, 4:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL WESTON 26.11N 80.39W
06/12/2011 E1.75 INCH BROWARD FL PUBLIC
A MEMBER OF THE PUBLIC REPORTED GOLF BALL-SIZED HAIL ON
GRIFFIN ROAD IN WESTON. ESTIMATED WIND SPEEDS OF 50 MPH
WERE ALSO REPORTED.
&&
ROSSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:30 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jun 12, 2:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 12, 3:00 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jun 12, 3:26 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 49 min |
| Jun 12, 4:13 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Jun 12, 4:17 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
| Jun 12, 5:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Jun 12, 6:00 PM EDT | Special Weather Statement | MFL | Glades | 30 min |
| Jun 12, 6:05 PM EDT | Special Marine Warning | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.